Alert archive / Tennessee / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 11, NWS Morristown, TN

March 31, 2006Marion County, Tennessee

NWS Morristown, TN issued this severe thunderstorm warning at Mar 31, 2006, 11:03 PM CST for Marion County, Tennessee. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 31, 2006, 11:03 PM CST (05:03 UTC)
Expired
Mar 31, 2006, 11:45 PM CST
In force
42 min
Issued by
NWS Morristown, TN
Area
Counties, with a storm outline in the text

County Marion County, TN

The radar

The Northeast Alabama radar (KHTX), 47 km from the middle of the area, began a volume at 05:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 5.1 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2006-04-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 419 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2006-04-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 176 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
419 J/kg
Mixed-layer CIN
-19 J/kg
Mixed-layer LCL
589 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
176 m²/s²
0-3 km storm-relative helicity
235 m²/s²
Significant tornado parameter
0.3
Supercell composite
1.7

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 31, 8:27 PM CST, 2 hours 36 minutes earlier.

Area forecast discussion, Mar 31, 8:27 PM CST, 2 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
927 PM EST FRI MAR 31 2006

.DISCUSSION...SURFACE AND UPPER LOW TRACKING INTO MI WITH A COLD
FRONT EXTENDING INTO WESTERN KY.  SMALL CLUSTER OF STORMS TRACKING
INTO MIDDLE TN...NORTHERN AL...SOUTHEAST TN...AND NORTHERN GA.
ACTIVITY DECREASING AS IT MOVES EAST INTO MORE STABLE AIR.  THINK
SEVERE WEATHER IN OUR AREA WILL BE ISOLATED AND MAINLY IN THE NEXT
HOUR OR TWO AS CWA CONTINUES TO STABILIZE.  STILL PRETTY GOOD
LIFT...UPPER DIVERGENCE AND MOISTURE AS FRONT TRACKS THROUGH LATER
TONIGHT...BUT THUNDER WILL BE ISOLATED.  CURRENT CATEGORICAL POPS
LOOKS GOOD...NO NEED TO CHANGE THEM.  TEMPERATURES ON TRACK.  WILL
UPDATE ZONES TO CLEAN UP EVENING WORDING...NO OTHER CHANGES PLANNED.

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...NONE.
VA...NONE.

&&

GH
Hazardous weather outlook, Mar 31, 4:19 AM CST, 18 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
519 AM EST FRI MAR 31 2006

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-011100-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
419 AM CST FRI MAR 31 2006 /519 AM EST FRI MAR 31 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

A COLD FRONT WILL MOVE INTO THE SOUTHERN APPALACHIANS REGION
TONIGHT...BRINGING THUNDERSTORMS TO THE AREA LATE THIS AFTERNOON
AND THIS EVENING. A FEW OF THE STORMS THAT DEVELOP MAY BECOME
SEVERE...ESPECIALLY OVER THE CUMBERLAND PLATEAU COUNTIES. THE MAIN
THREAT WITH THESE STORMS WILL BE STRONG DAMAGING WINDS...ALTHOUGH
LARGE HAIL WILL ALSO BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED ON THIS AFTERNOON AND EVENING.

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 31, 9:59 PM CSTSevere Thunderstorm WarningMRXMarion46 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.